Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 303, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2018, 7:31 PM CDT for 6 counties in Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 7:31 PM CDT (00:31 UTC)
- Expired
- Aug 19, 2018, 8:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Dallas County, MO, Greene County, MO, Polk County, MO, Stone County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 7 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.7
The text
As transmitted.
316
WUUS53 KSGF 200031
SVRSGF
MOC043-059-077-167-209-225-200130-
/O.NEW.KSGF.SV.W.0303.180820T0031Z-180820T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
731 PM CDT SUN AUG 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Western Webster County in southwestern Missouri...
Dallas County in southwestern Missouri...
Northern Christian County in southwestern Missouri...
Northern Stone County in southwestern Missouri...
Eastern Polk County in southwestern Missouri...
Greene County in southwestern Missouri...
* Until 830 PM CDT.
* At 731 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Bolivar to 7 miles southwest of
Fair Grove to near Marionville, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Bolivar... Pomme de Terre Lake...
Marshfield... Battlefield...
Buffalo... Rogersville...
Strafford... Clever...
Sparta... Crane...
Fair Grove... Billings...
Highlandville... Fremont Hills...
Fordland... Polk...
This includes Interstate 44 between mile markers 69 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for central and
southwestern Missouri.
LAT...LON 3689 9361 3701 9361 3731 9335 3778 9349
3783 9298 3735 9280 3688 9310
TIME...MOT...LOC 0031Z 263DEG 9KT 3772 9341 3732 9327 3696 9359
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Burchfield3 follow-up statements
507
WWUS53 KSGF 200052
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
752 PM CDT SUN AUG 19 2018
MOC167-200102-
/O.CAN.KSGF.SV.W.0303.000000T0000Z-180820T0130Z/
Polk MO-
752 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Missouri.
LAT...LON 3689 9350 3701 9351 3731 9335 3743 9318
3773 9317 3773 9319 3780 9319 3783 9298
3735 9280 3688 9310
TIME...MOT...LOC 0052Z 262DEG 29KT 3774 9320 3734 9306 3698 9338
$$
MOC043-059-077-209-225-200130-
/O.CON.KSGF.SV.W.0303.000000T0000Z-180820T0130Z/
Webster MO-Dallas MO-Christian MO-Stone MO-Greene MO-
752 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN WEBSTER...DALLAS...NORTHERN CHRISTIAN...NORTHEASTERN
STONE AND EASTERN GREENE COUNTIES...
At 752 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Urbana to 6 miles southeast of Fair
Grove to 6 miles southeast of Clever, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Marshfield... Battlefield...
Buffalo... Rogersville...
Strafford... Clever...
Sparta... Fair Grove...
Highlandville... Fremont Hills...
Fordland... Niangua...
Brookline... Hurley...
Louisburg... Elkland...
This includes Interstate 44 near mile marker 69, and between mile
markers 71 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Missouri.
LAT...LON 3689 9350 3701 9351 3731 9335 3743 9318
3773 9317 3773 9319 3780 9319 3783 9298
3735 9280 3688 9310
TIME...MOT...LOC 0052Z 262DEG 29KT 3774 9320 3734 9306 3698 9338
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Burchfield602
WWUS53 KSGF 200116
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
816 PM CDT SUN AUG 19 2018
MOC209-200125-
/O.CAN.KSGF.SV.W.0303.000000T0000Z-180820T0130Z/
Stone MO-
816 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STONE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Missouri.
LAT...LON 3694 9334 3698 9334 3710 9330 3727 9313
3743 9318 3763 9291 3735 9280 3688 9310
TIME...MOT...LOC 0115Z 262DEG 9KT 3751 9305 3735 9299 3699 9331
$$
MOC043-059-077-225-200130-
/O.CON.KSGF.SV.W.0303.000000T0000Z-180820T0130Z/
Webster MO-Dallas MO-Christian MO-Greene MO-
816 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN WEBSTER...SOUTHERN DALLAS...NORTHEASTERN CHRISTIAN AND
EASTERN GREENE COUNTIES...
At 815 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Buffalo to near Marshfield to near
Nixa, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Marshfield...
Rogersville... Strafford...
Sparta... Fair Grove...
Highlandville... Fremont Hills...
Fordland... Niangua...
Elkland... Oldfield...
Bassville... Turners...
Selmore... Northview...
Olive... Christian Center...
This includes Interstate 44 between mile markers 87 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Missouri.
LAT...LON 3694 9334 3698 9334 3710 9330 3727 9313
3743 9318 3763 9291 3735 9280 3688 9310
TIME...MOT...LOC 0115Z 262DEG 9KT 3751 9305 3735 9299 3699 9331
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Burchfield577
WWUS53 KSGF 200126
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
826 PM CDT SUN AUG 19 2018
MOC043-059-077-225-200135-
/O.EXP.KSGF.SV.W.0303.000000T0000Z-180820T0130Z/
Webster MO-Dallas MO-Christian MO-Greene MO-
826 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WEBSTER...SOUTHERN
DALLAS...NORTHEASTERN CHRISTIAN AND EASTERN GREENE COUNTIES WILL
EXPIRE AT 830 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3694 9334 3698 9334 3710 9330 3727 9313
3743 9318 3763 9291 3735 9280 3688 9310
TIME...MOT...LOC 0125Z 263DEG 9KT 3751 9302 3735 9296 3699 9328
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:21 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 19, 6:21 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 PM CDT Sun Aug 19 2018 ...Updated for 00Z Aviation Discussion... .SHORT TERM...(This evening through Monday) A large shield of showers and thunderstorms extended deep into extreme southeast Kansas and the Missouri Ozarks this afternoon. This was in response to an unseasonably strong upper level low pressure system, that was circulating over the central Plains. This feature has a surface reflection centered over east central Kansas, which helped to bring in an airmass rich in moisture, and slightly more unstable. Determining if organized thunderstorms will develop late this afternoon and early evening was the primary forecast challenge today. Some of the CAMS models showed deep convection, while others have not. Shear will be strong for the time of year, however, instability levels are in question. A Special RAOB was performed at 2pm to assess how unstable the Ozarks airmass really was. We are especially focused on the lower distribution of cape, and how much of it exists. The HRRR shows organized line segments to developing within an environment containing 0-3km shear vector magnitudes of around 35 knots. If sufficient low level cape is present, we could experience pockets of damaging winds, and even a couple of spin up tornadoes. Showers and thunderstorms will linger at random late tonight and into tomorrow. South central Missouri could have a marginal to slight risk for additional thunderstorms tomorrow. Look for highs in the low 80s on Monday. .LONG TERM...(Tuesday through Sunday) Fall like weather is expected through the rest of the work week as rain chances end Monday evening. With northwest flow keeping a cool continental airmass over the region, temperatures will warm up into the low to mid 80s on an afternoon basis through Thursday. An upper level speed max is signaled by the models to approach by Friday, bringing a chance for showers and thunderstorms. As mid level heights rise toward next weekend, models do suggest a warming trend, with temperatures back in the 90s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 621 PM CDT Sun Aug 19 2018 A line of strong to severe thunderstorms are moving across southwest Missouri. The line has cleared KJLN, but KSGF and KBBG will see strong to severe thunderstorms in the next few hours. IFR visibilities/ceilings along with strong winds likely with this line, and the potential for tornadoes will also continue. This line will move east of KBBG and KSGF by 03Z, but still some remaining showers/storms are not out of the question the remainder of the night. Mainly VFR conditions then expected behind the line, although some local MVFR ceilings will be possible in any remaining showers. Another chance for convection will occur late in the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, Aug 19, 5:25 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 525 PM CDT Sun Aug 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 525 PM CDT Sun Aug 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Severe thunderstorms are expected late this afternoon and through this evening. Damaging wind gusts and tornadoes will be likely with a few of the most intense thunderstorms. Locations along and south of a line from Carthage to Salem Missouri with receive the greatest risk for severe weather. There is also a limited risk for localized flooding this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms will again be possible Monday mainly across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed across southern Missouri through the evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Aug 19, 3:57 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 1 S DIGGINS 37.15N 92.85W
08/19/2018 WEBSTER MO FIRE DEPT/RESCUE
REPORT OF TORNADO DAMAGE NEAR HIGHWAY NN AND
LAKEHILL ROAD JUST SOUTH OF DIGGINS. TORNADO
THEN CROSSED HIGHWAY 60 NEAR DIGGINS WITH
DEBRIS BLOCKING HIGHWAY. TIME ESTIMATED BY
RADAR.
&&
KPLocal storm report, Aug 19, 6:01 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 3 WNW REEDS 37.14N 94.21W
08/19/2018 E60 MPH JASPER MO TRAINED SPOTTER
&&
JSSLocal storm report, Aug 19, 6:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO 1 NW MCDOWELL 36.84N 93.81W
08/19/2018 BARRY MO TRAINED SPOTTER
SPOTTER CONFIRMS TORNADO ON THE GROUND 3
MILES SOUTH OF AURORA, MO.
&&
KPLocal storm report, Aug 19, 7:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TORNADO 4 S MARIONVILLE 36.95N 93.63W
08/19/2018 LAWRENCE MO TRAINED SPOTTER
TORNADO ON THE GROUND AND DAMAGE NEAR FARM
ROAD 2230 EAST OF HIGHWAY 39.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:00 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Aug 19, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster | 59 min |
| Aug 19, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas | 44 min |
| Aug 19, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 40 min |
| Aug 19, 11:26 PM CDT | Flash Flood Warning | SGF | Wright | 5 hr |
| Aug 20, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| Aug 20, 1:21 PM CDT | Flash Flood Warning | SGF | Howell | 2 hr |
| Aug 20, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.